MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WOLVERINE CORONARY CUTTING BALLOON; CATHETER, PERCUTANEOUS TRANSLUMINAL CORONARY ANGIOPLASTY (PTCA), CUTTING/SCORING

BOSTON SCIENTIFIC CORPORATION WOLVERINE CORONARY CUTTING BALLOON; CATHETER, PERCUTANEOUS TRANSLUMINAL CORONARY ANGIOPLASTY (PTCA), CUTTING/SCORING
Model Number 3855
Medical Device Problem Codes Material Deformation (2976); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/06/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a kink and difficulty loading wire occurred.The target lesion was located in the heavily calcified left anterior descending artery (lad).A 15 mm x 3.00 mm wolverine cutting balloon was used during the procedure.The wolverine would not load on the wire and became bent while trying to load it onto the wire.The procedure was completed with another of the same device.No patient complications were reported and there was no harm to the patient.However, the device was returned and analysis revealed a pinhole on the outer shaft.Based on the potential root cause identified, the following attributes were examined: a visual examination identified that the balloon of the device was tightly wrapped and had not been subjected to positive pressure.An examination of the balloon material, tip and markerbands identified no issues which could potentially have contributed to this complaint.A visual and microscopic examination observed no damage to the tip or blades.All blades were present and fully bonded to the balloon surface.This wolverine device is recommended for use with a 0.014 inch (0.36mm) guidewire.During the product analysis the investigator was unable to load the device on to a boston scientific 0.014 inch guidewire due to damage to the guidewire lumen.The guidewire used by the customer was not returned for analysis.A microscopic examination identified that the inner guidewire lumen of the shaft was stretched and bunched beginning approximately 2mm distal of the bi-component bond and extending approximately 5mm distally.A pinhole on the outer shaft was also identified located approximately 2mm distal of the bi-component bond.The damage to the inner guidewire lumen and the pinhole on the outer are consistent with the user applying excessive force when attempting to load the device onto the guidewire.A visual and tactile examination identified no issues with the hypotube of the device.No other issues were identified during the product analysis.

Brand Name
WOLVERINE CORONARY CUTTING BALLOON
Common Device Name
CATHETER, PERCUTANEOUS TRANSLUMINAL CORONARY ANGIOPLASTY (PTCA), CUTTING/SCORING
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key7954232
Report Number2134265-2018-61746
Device Sequence Number13798254
Product Code NWX
UDI-Device Identifier08714729888352
UDI-Public08714729888352
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
P950020
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/10/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/25/2020
Device Model Number3855
Device Catalogue Number3855
Device Lot Number0022302484
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/04/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/17/2018
Initial Report FDA Received Date10/10/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1